Alert archive / Washington / Small Craft Advisories in 2012
Small Craft Advisory 928, NWS Seattle, WA
NWS Seattle, WA issued this small craft advisory at Mar 1, 2012, 2:39 AM PST. It took effect at Mar 1, 2012, 6:00 PM PST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Mar 1, 2012, 2:39 AM PST (10:39 UTC)
- In effect from
- Mar 1, 2012, 6:00 PM PST
- Expired
- Mar 2, 2012, 12:00 AM PST
- In force
- 6 hr
- Issued by
- NWS Seattle, WA
The text
As transmitted, in the capitals the NWS used until 2016.
796 WHUS76 KSEW 011039 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 239 AM PST THU MAR 1 2012 PZZ150-153-156-011845- /O.CAN.KSEW.SC.Y.0926.000000T0000Z-120302T0700Z/ /O.EXB.KSEW.SW.Y.0021.000000T0000Z-120302T1400Z/ COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM- 239 AM PST THU MAR 1 2012 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 6 AM PST FRIDAY... ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS...WHICH IS IN EFFECT UNTIL 6 AM PST FRIDAY. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. * SWELL...WEST 12 TO 14 FEET AT 13 TO 15 SECONDS...SUBSIDING TO 10 TO 12 FEET TODAY AND TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER... BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$ PZZ132-011845- /O.EXP.KSEW.SC.Y.0927.000000T0000Z-120301T1100Z/ /O.EXB.KSEW.SC.Y.0926.120302T0200Z-120302T0800Z/ EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 239 AM PST THU MAR 1 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO MIDNIGHT PST TONIGHT... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO MIDNIGHT PST TONIGHT. * WIND...WEST 15 TO 25 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ131-011845- /O.EXP.KSEW.SC.Y.0926.000000T0000Z-120301T1100Z/ /O.NEW.KSEW.SC.Y.0928.120302T0200Z-120302T0800Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- 239 AM PST THU MAR 1 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO MIDNIGHT PST TONIGHT... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO MIDNIGHT PST TONIGHT. * WIND...WEST 15 TO 25 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ133-135-011145- /O.EXP.KSEW.SC.Y.0926.000000T0000Z-120301T1100Z/ NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- PUGET SOUND AND HOOD CANAL- 239 AM PST THU MAR 1 2012 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 3 AM PST EARLY THIS MORNING... $$ PZZ170-173-176-011845- /O.EXT.KSEW.SC.Y.0926.000000T0000Z-120302T0200Z/ /O.EXB.KSEW.SW.Y.0021.120302T0200Z-120302T1400Z/ WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM- WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM- WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM- 239 AM PST THU MAR 1 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM PST THIS EVENING... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM PST FRIDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM PST FRIDAY. * WIND...WEST TO NORTHWEST 15 TO 25 KNOTS TODAY. * SWELL...WEST 13 TO 16 FEET AT 13 TO 15 SECONDS TODAY...SUBSIDING TO 10 TO 13 FEET TONIGTH AND FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER... BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$ PZZ110-011845- /O.EXT.KSEW.RB.Y.0011.000000T0000Z-120302T0800Z/ GRAYS HARBOR BAR- 239 AM PST THU MAR 1 2012 ...SMALL CRAFT ADVISORY FOR ROUGH BAR NOW IN EFFECT UNTIL MIDNIGHT PST TONIGHT... * BAR CONDITION...SEVERE...BECOMING ROUGH THIS AFTERNOON. * COMBINED SEAS...14 TO 16 FEET...SUBSIDING TO 11 TO 13 FEET THIS AFTERNOON. * FIRST EBB...AROUND 1015 AM TODAY. * SECOND EBB...AROUND 11 PM TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS WILL BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR ENTRANCES. && $$ PZZ130-011845- /O.CON.KSEW.SW.Y.0021.000000T0000Z-120302T0200Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 239 AM PST THU MAR 1 2012 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 6 PM PST THIS EVENING... * SWELL...WEST 10 TO 12 FEET AT 13 SECONDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER... BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$ WWW.WEATHER.GOV/SEATTLE
3 follow-up statements
046 WHUS76 KSEW 011637 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 837 AM PST THU MAR 1 2012 PZZ170-173-176-020045- /O.CAN.KSEW.SC.Y.0926.000000T0000Z-120302T0200Z/ /O.EXT.KSEW.SW.Y.0021.120301T1637Z-120302T1400Z/ WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM- WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM- WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM- 837 AM PST THU MAR 1 2012 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS NOW IN EFFECT UNTIL 6 AM PST FRIDAY... * SWELL...WEST 12 TO 15 FEET AT 13 OR 14 SECONDS TODAY... SUBSIDING TO 10 TO 12 FEET TONIGHT AND FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER... BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$ PZZ110-020045- /O.CON.KSEW.RB.Y.0011.000000T0000Z-120302T0800Z/ GRAYS HARBOR BAR- 837 AM PST THU MAR 1 2012 ...SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT... * BAR CONDITION...ROUGH. * COMBINED SEAS...13 OR 14 FEET...SUBSIDING TO 10 TO 12 FEET THIS AFTERNOON. * FIRST EBB...AROUND 1015 AM TODAY. * SECOND EBB...AROUND 11 PM TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS WILL BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR ENTRANCES. && $$ PZZ132-020045- /O.CON.KSEW.SC.Y.0926.120302T0200Z-120302T0800Z/ EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 837 AM PST THU MAR 1 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO MIDNIGHT PST TONIGHT... * WIND...WEST 15 TO 25 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ131-020045- /O.CON.KSEW.SC.Y.0928.120302T0200Z-120302T0800Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- 837 AM PST THU MAR 1 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO MIDNIGHT PST TONIGHT... * WIND...WEST 15 TO 25 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ150-153-156-020045- /O.CON.KSEW.SW.Y.0021.000000T0000Z-120302T1400Z/ COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM- 837 AM PST THU MAR 1 2012 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 6 AM PST FRIDAY... * SWELL...WEST 12 TO 14 FEET AT 13 TO 15 SECONDS...SUBSIDING TO 10 TO 12 FEET TODAY AND TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER... BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$ PZZ130-020045- /O.CON.KSEW.SW.Y.0021.000000T0000Z-120302T0200Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 837 AM PST THU MAR 1 2012 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 6 PM PST THIS EVENING... * SWELL...WEST 10 TO 12 FEET AT 13 SECONDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER... BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$ WWW.WEATHER.GOV/SEATTLE
470 WHUS76 KSEW 012252 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 252 PM PST THU MAR 1 2012 PZZ150-153-156-170-173-176-020700- /O.EXT.KSEW.SW.Y.0021.000000T0000Z-120302T1200Z/ /O.NEW.KSEW.SC.Y.0929.120302T1200Z-120303T0000Z/ COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM- WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM- WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM- WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM- 252 PM PST THU MAR 1 2012 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS NOW IN EFFECT UNTIL 4 AM PST FRIDAY... ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM TO 4 PM PST FRIDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 4 PM PST FRIDAY. * SWELL...WEST 12 TO 14 FEET AT 13 SECONDS...SUBSIDING TO 9 TO 10 FEET FRIDAY. * WIND AND WAVES...BUILDING TO 2 TO 5 FEET ON FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER... BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ110-020700- /O.EXT.KSEW.RB.Y.0011.000000T0000Z-120302T1500Z/ GRAYS HARBOR BAR- 252 PM PST THU MAR 1 2012 ...SMALL CRAFT ADVISORY FOR ROUGH BAR NOW IN EFFECT UNTIL 7 AM PST FRIDAY... * BAR CONDITION...ROUGH BECOMING MODERATE FRIDAY MORNING. * COMBINED SEAS...10 TO 12 FEET...SUBSIDING TO 9 FEET FRIDAY MORNING. * FIRST EBB...AROUND 11 PM TODAY. * SECOND EBB...AROUND 1130 AM FRIDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS WILL BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR ENTRANCES. && $$ PZZ130-020600- /O.EXT.KSEW.SW.Y.0021.000000T0000Z-120302T0600Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 252 PM PST THU MAR 1 2012 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS NOW IN EFFECT UNTIL 10 PM PST THIS EVENING... * SWELL...WEST 10 TO 12 FEET AT 13 SECONDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER... BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$ PZZ132-020700- /O.CON.KSEW.SC.Y.0926.120302T0200Z-120302T0800Z/ EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 252 PM PST THU MAR 1 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO MIDNIGHT PST TONIGHT... * WIND...WEST 15 TO 25 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ131-020700- /O.CON.KSEW.SC.Y.0928.120302T0200Z-120302T0800Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- 252 PM PST THU MAR 1 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO MIDNIGHT PST TONIGHT... * WIND...WEST 15 TO 25 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/SEATTLE
413 WHUS76 KSEW 020437 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 837 PM PST THU MAR 1 2012 PZZ150-153-156-170-173-176-021245- /O.CON.KSEW.SW.Y.0021.000000T0000Z-120302T1200Z/ /O.CON.KSEW.SC.Y.0929.120302T1200Z-120303T0000Z/ COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM- WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM- WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM- WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM- 837 PM PST THU MAR 1 2012 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 4 AM PST FRIDAY... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM TO 4 PM PST FRIDAY... * SWELL...WEST 12 TO 14 FEET AT 13 SECONDS...SUBSIDING TO 9 TO 10 FEET FRIDAY. * WIND...SOUTH 15 TO 25 KNOTS FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER... BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ110-021245- /O.CON.KSEW.RB.Y.0011.000000T0000Z-120302T1500Z/ GRAYS HARBOR BAR- 837 PM PST THU MAR 1 2012 ...SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL 7 AM PST FRIDAY... * BAR CONDITION...ROUGH BECOMING MODERATE FRIDAY MORNING. * COMBINED SEAS...10 TO 12 FEET...SUBSIDING TO 9 FEET FRIDAY MORNING. * FIRST EBB...AROUND 11 PM THIS EVENING. * SECOND EBB...AROUND 1130 AM FRIDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS WILL BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR ENTRANCES. && $$ PZZ132-020800- /O.CON.KSEW.SC.Y.0926.000000T0000Z-120302T0800Z/ EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 837 PM PST THU MAR 1 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT... * WIND...WEST 15 TO 25 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ131-020800- /O.CON.KSEW.SC.Y.0928.000000T0000Z-120302T0800Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- 837 PM PST THU MAR 1 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT... * WIND...WEST 15 TO 25 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ130-020600- /O.CON.KSEW.SW.Y.0021.000000T0000Z-120302T0600Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 837 PM PST THU MAR 1 2012 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... * SWELL...WEST 10 FEET AT 13 SECONDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER... BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$ WWW.WEATHER.GOV/SEATTLE
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this small craft advisory went out at Feb 29, 9:26 PM PST, 5 hours 13 minutes earlier.
Area forecast discussion, Feb 29, 9:26 PM PST, 5 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
926 PM PST WED FEB 29 2012
.SYNOPSIS...A COLD UPPER LOW OVER THE REGION WILL MOVE INTO THE
GREAT BASIN ON THURSDAY FOR IMPROVING CONDITIONS. EXPECT A WARM
FRONT TO BRUSH THE AREA LATE FRIDAY. HIGH PRESSURE ALOFT WILL
BUILD OVER THE REGION THIS WEEKEND FOR A TREND TOWARD DRIER AND
MILDER WEATHER. EXPECT A COOL AND UNSETTLED PATTERN TO RETURN
TO THE AREA THE FIRST PART OF NEXT WEEK.
&&
.SHORT TERM...
THE NAM MODEL DID A GOOD JOB IN PREDICTING THAT AN ORGANIZED BAND
OF SHOWERS WOULD DEVELOP OVER ISLAND COUNTY AND EXTEND ACROSS NRN
SNOHOMISH COUNTY THIS EVENING. THE LATEST WRF-GFS HAS ALSO PICKED
UP ON THIS. BOTH MODELS ESSENTIALLY AGREED THAT THE BAND OF SHOWERS
WILL SLIP SWD OVERNIGHT BEFORE QUICKLY MOVING ACROSS THE CENTRAL
PUGET SOUND DURING RUSH HOUR TRAFFIC TOMORROW MORNING. HAVE DECIDED
TO ISSUE A WINTER WEATHER ADVISORY FOR THE ADMIRALTY INLET AREA...
THE FAR WESTERN SNOHOMISH COUNTY LOWLANDS...AND THE CASCADE
FOOTHILLS THRU 9 AM PST THU. THE SEATTLE METRO AREA COULD RECEIVE
UP TO AN INCH OF SNOW THU MORNING BEFORE THE PRECIP TAPERS OFF.
MEANWHILE...THE COLD UPPER LOW PRESENTLY OVER THE REGION WILL MOVE
INTO THE GREAT BASIN THU AFTERNOON...WITH AN UPPER RIDGE FOLLOWING
IN ITS WAKE. EXPECT THE PRECIP THREAT TO BECOME MAINLY CONFINED TO
THE MOUNTAINS BY LATE IN THE DAY.
A WMFNT WILL BRING A CHANCE OF PRECIP TO THE CWA FRI AFTERNOON AND
NIGHT. THIS WILL BE FOLLOWED BY A WEAK CDFNT OR SFC TROF ON
SATURDAY. IN GENERAL...THE MODELS HAVE BEEN TRENDING TOWARD DRIER
FOR SUNDAY. IT APPEARED THAT MUCH OF THE CWA WILL BE DRY ON SUNDAY
EXCEPT FOR POSSIBLY THE N COAST AND FAR NW INTERIOR.
.LONG TERM FROM THE PREV DISCUSSION...
THE TREND OF AN UPPER LEVEL RIDGE CONTINUES FOR THE WEEKEND...BUT
CLOSE ENOUGH TO BE A DIRTY RIDGE. STILL NOT SEEING IT BUILD NORTH
ENOUGH TO FEEL CONFIDENT ON TAKING OUT THE RAIN THREAT FOR THE
WEEKEND...ALTHOUGH I ALMOST PULLED THE TRIGGER ON DRYING OUT
SUNDAY. IF MODEL TRENDS CONTINUE WILL LIKELY DRY OUT SUNDAY
TOMORROWS SHIFT. WE COULD VERY WELL END UP WITH JUST SOME HIGH
CLOUDS AND MILD TEMPERATURES THIS WEEKEND.
MODELS HAVE BEEN RATHER CONSISTENT IN SWINGING A FAIRLY SHARP COLD
FRONT THROUGH THE REGION MONDAY ALTHOUGH THE DETAILS AS FAR AS
TIMING AND STRUCTURE HAVE VARIED SOME. THE AIR MASS BEHIND THE
FRONT COOLS QUICKLY AND ENOUGH SO THAT THE THREAT FOR SNOW SHOWERS
RETURNS FOR LATE MONDAY THROUGH EARLY TUESDAY. AFTER THAT THE
REGION REMAINS IN NW FLOW THAT GRADUALLY DRIES OUT. CERNIGLIA
&&
.HYDROLOGY...FLOODING IS NOT EXPECTED THROUGH THE MIDDLE OF NEXT
WEEK.
&&
.AVIATION...A COLD UPPER LEVEL TROUGH OVER THE AREA TONIGHT WILL
SHIFT INLAND ON THURSDAY WITH DRIER NORTHWEST FLOW ALOFT DEVELOPING.
AT THE SURFACE...A BROAD AREA OF LOW PRESSURE OVER SOUTHERN BRITISH
COLUMBIA WILL WEAKEN AND SHIFT INLAND TONIGHT AND THURSDAY WITH
DECREASING ONSHORE FLOW. AIR MASS MOIST AND UNSTABLE BECOMING STABLE
WITH SOME DRYING ON THURSDAY.
A CONVERGENCE ZONE OVER SNOHOMISH COUNTY THIS EVENING WILL LIKELY
SLIDE SOUTH THROUGH THE METRO AREA AFTER MIDNIGHT TONIGHT...BEFORE
BREAKING UP OVER SOUTH KING OR PIERCE COUNTY THURSDAY MORNING. THE
AIR MASS IS COLD ENOUGH FOR RAIN TO MIX WITH SNOW IN HEAVIER SHOWERS
TONIGHT AND THURSDAY MORNING. SOME MID AND UPPER LEVEL DRYING IS
INDICATED ON THURSDAY AS NORTHWEST FLOW ALOFT DEVELOPS BUT THE LOW
LEVELS WILL LIKELY REMAIN FAIRLY MOIST.
KSEA...THE MAIN SHOWER THREAT IN THE NEAR TERM APPEARS TO BE BETWEEN
ABOUT 11Z-16Z WHEN THE CONVERGENCE ZONE IS EXPECTED TO DRAG THROUGH.
THERE WILL BE A RAIN/SNOW MIX THREAT DURING THIS TIME BUT
ACCUMULATIONS...IF ANY...ARE EXPECTED TO BE MINOR. SOUTH WIND 10 TO
15 KNOTS THIS EVENING...EASING AFTER MIDNIGHT. SCHNEIDER
&&
.MARINE...MODERATE ONSHORE FLOW WILL GRADUALLY EASE TONIGHT AND
THURSDAY AS A BROAD SURFACE LOW OVER SOUTHERN BRITISH COLUMBIA FILLS
AND SHIFTS INLAND. 14-18 FOOT SWELL OVER THE COASTAL WATERS WILL
GRADUALLY SUBSIDE TO BELOW 10 FEET THURSDAY AND THURSDAY NIGHT. A
FRONTAL SYSTEM WILL BRING ANOTHER ROUND OF SMALL CRAFT ADVISORY
SOUTHERLY WINDS TO MOST WATERS FRIDAY AND FRIDAY NIGHT WITH MODERATE
ONSHORE FLOW BEHIND THE FRONT SATURDAY. ANOTHER FRONTAL SYSTEM WILL
MOVE THROUGH THE WATERS AROUND SUNDAY NIGHT AND MONDAY. SCHNEIDER
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...WINTER WEATHER ADVISORY UNTIL 8 AM PST THURSDAY FOR THE
CENTRAL CASCADES.
WINTER WEATHER ADVISORY UNTIL 9 AM PST THURSDAY FOR THE
ADMIRALTY INLET AREA...EAST PUGET SOUND LOWLANDS...AND
EVERETT AND VICINITY.
PZ...SMALL CRAFT ADVISORIES ARE IN EFFECT FOR ALL WATERS.
SMALL CRAFT ADVISORY FOR ROUGH BAR UNTIL 11 PM PST THURSDAY
FOR THE GRAYS HARBOR BAR.
&&
WWW.WEATHER.GOV/SEATTLE
FOR THE GRAPHICAL AFD...VISIT
WWW.WEATHER.GOV/SEATTLE/GAFD/LATEST_WEBAFD.HTMLThe office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 29, 8:58 PM PST | Small Craft Advisory for Hazardous Seas | SEW | 30 hr | |
| Mar 1, 2:52 PM PST | Small Craft Advisory | SEW | 57 hr |
Nearby
Small Craft Advisories in Washington, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.